MAUDE Adverse Event Report: COOK INC N-COMPASS NITINOL STONE EXTRACTOR; LQR DISLODGER, STONE, BILIARY

COOK INC N-COMPASS NITINOL STONE EXTRACTOR; LQR DISLODGER, STONE, BILIARY
Model Number G36251
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle of a n-compass nitinol stone extractor broke.The surgeon performed a ductotomy of the cystic duct and successfully completed a cholangiogram using a 5 fr cholangio catheter.Multiple stones were identified and cleared from the cystic duct; however, the cholangiogram revealed an additional stone in the common bile duct.The surgeon elected to proceed with a common duct exploration to remove the stone.A wire guide was advanced through the cholangio catheter, after which the cholangio catheter was removed.A 6 mm biliary balloon catheter was then advanced into the ductotomy over the wire guide.Dilation was performed using a sphere inflation device with a 50% contrast medium and 50% saline solution.A successful dilation was achieved following the prescribed 5-minute dilation period.The balloon catheter was removed, leaving the wire guide in place, and a cholangioscope was advanced over the wire guide.The wire guide was then removed, and the n-compass basket was advanced into the cystic duct.The stone was visualized; however, the resolution of the scope image was noted to be subpar, resulting in a somewhat blurry view.The stone was located approximately 2 cm from the ductotomy site.After several attempts to capture and retrieve the stone, the basket could not be withdrawn.It was determined that the cystic duct was too small and that the anatomical junction of the common duct and cystic duct was impeding basket withdrawal.The bulge of the stone was visible, but retrieval via the laparoscopic approach was not achievable.The decision was made to convert to an open cholecystectomy.Upon conversion to the open procedure, the anatomy was more clearly visualized.The stone was found to be approximately 9¿10 mm in size and oblong in shape, with the long axis oriented perpendicular to the common duct opening into the cystic duct.It was determined that the stone was too large and unfavorably oriented for basket retrieval.The basket tip was located and required cutting to facilitate removal.The basket appeared to have broken within the handle at some point during the procedure, which likely prevented it from opening or closing.The gallbladder, the common bile duct stone, and the basket were all successfully removed during the open procedure.The patient tolerated the procedure well throughout.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E3 - occupation: supply coordinator, perioperative services h3 - device evaluated by mfg? device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
N-COMPASS NITINOL STONE EXTRACTOR
Common Device Name
LQR DISLODGER, STONE, BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24931719
Report Number1820334-2026-00425
Device Sequence Number5168489
Product Code LQR
UDI-Device Identifier00827002362512
UDI-Public(01)00827002362512(17)281110(10)16862497
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG36251
Device Catalogue NumberC-NTSE-2.4-115-NCT4
Device Lot Number16862497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer06/29/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCE BILIARY BALLOON CATHETER G58803; MIXTER CHOLANGIOGRAPHY CATH 5FR G09331; MULTIPURPOSE ADAPTER G13070; ROADRUNNER WIRE GUIDE G58996; SPHERE INFLATION DEVICE G34903; STRYKER CHOLANGIOSCOPE
Patient Age62 YR
Patient SexFemale
Patient Weight91 KG